Share Facebook
Crohn's Disease Forum » Treatment » Remicade/Infliximab » Remicade #2 reaction?


12-11-2012, 06:50 AM   #1
Aniuko
 
Aniuko's Avatar
 
Join Date: Oct 2012
Location: Garmisch-Partenkirchen, Germany

My Support Groups:
Remicade #2 reaction?

I have a question...is there someone that had allergic reaction to Remicade after or during the second (or third or so forth) infusion? Or is it the case that if you didn't have it the first time, you are fine?

Thanks a lot,

Ania
12-11-2012, 06:55 AM   #2
2thFairy
Senior Member
 
2thFairy's Avatar
 
Join Date: Sep 2010
Location: Dallas, Texas

My Support Groups:
If you are going to have an allergic reaction, most people will have one on the second or third infusion because your body has built up histamines (or antibodies?) from the first injection and fights against it.
__________________
Ulcerative colitis

Total colectomy with ileostomy featuring Sideshow Bob since January 2012

"The colon seems an unlikely candidate for dramatic effect, but now and then it serves that purpose well." The Associated Press Guide to Punctuation
12-12-2012, 02:25 PM   #3
moogie
Senior Member
 
moogie's Avatar
 
Join Date: Jan 2011
Location: Laval, Quebec
you can also get a reaction if you have taken Remicade then stop for a while and starts back on it. same reason as above.
__________________
I'm the Rat Man!!
DX - CD summer of 1987
Current Meds -
Remicaide
Getting Remicade every 8 weeks
Getting 5mg now. full dose. cost 5500$ )
Purinathol 75mg a day


3 resections
2 colostomy
One Ileostomy
Back to normal since May 2015
On Remicade Since April 2011 I am alive again!
12-13-2012, 10:49 AM   #4
katiesue1506
Senior Member
 
Join Date: Nov 2006
I had my reaction after reintroducing Remi a second time, but not until infusion 7 or 8 (maybe even longer) when I was on a double dose every 5 weeks. I got flush, raised heart rate, increased breathing, and raised body temp/ blood pressure. I was on remi for one or two infusions and then my GI switched me to Humira cause it was "new" in his office. After I failed Humira alone I went back to Remi and was on it for almost a year before my reaction. Then Humira again with Imuran added! Round and round we go.

Anywho they said it could've been an anxiety attack but I don't think those cause a body temp raise.
12-13-2012, 11:34 AM   #5
KayleighMeek
Forum Monitor
 
KayleighMeek's Avatar
 
Join Date: Dec 2010
Location: Southampton, United Kingdom

My Support Groups:
I like Katie, had a reaction to remicade a while after starting. I had been on it for around a year went in for my usual infusion and went into anaphylactic shock passed out as I couldn't breath and when I can round my arms and legs where shaking uncontrollably. I also felt boiling hot and sweat was pouring out of me and had excruciating back pain. That was one of the most dramatic reactions I have had to a medication but remicade was also the best medication I have been on and if I could go back I would do it again.
01-07-2013, 08:04 PM   #6
smallfry
Senior Member
 
smallfry's Avatar
 
Join Date: May 2012
Location: Ontario

My Support Groups:
I had my reaction after reintroducing Remi a second time, but not until infusion 7 or 8 (maybe even longer) when I was on a double dose every 5 weeks. I got flush, raised heart rate, increased breathing, and raised body temp/ blood pressure. I was on remi for one or two infusions and then my GI switched me to Humira cause it was "new" in his office. After I failed Humira alone I went back to Remi and was on it for almost a year before my reaction. Then Humira again with Imuran added! Round and round we go.

Anywho they said it could've been an anxiety attack but I don't think those cause a body temp raise.
I had the exact same reaction... I was on it for many yrs then stopped due to insurance changes and then started back up again, I was ok but then my dose was increased and one day I reacted just like you. My face was so red, chest heavy, pulse 160, bp through the roof. I went back a couple times where they infused over 5 hours, I was there all day... it helped a bit but I didn't like taking the chance and my nurse hated that I was still on it because she worried my whole infusion. So, I don't think it was anxiety either. Just thought I would share
__________________


Crohn's disease since 2001
abscessing/fistula since 2006
seton placement for 8 months
4 cases of crohn's related iritis


Diverting Loop Ileostomy Sept.19 2012
Proctocolectomy April 16th, 2014 and off all major meds

Meds
Past - asacol, prednisone, imuran, Remicade from 2001-2008, flagyl, cipro, Humira 2011-2013, 10 months of IV meropenem
Current - T3's, prozac, clonazepam, probiotics, caltrate plus, multivitamin, vitamin D
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Remicade #2 reaction?
Thread Tools


All times are GMT -5. The time now is 09:46 PM.
Copyright 2006-2017 Crohnsforum.com